News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Dermatology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Dermatology Answers List

Forum Name: Dermatology Topics

Question: Contagious hives from airplane


 Lladnar - Tue Dec 30, 2008 12:10 pm

My sister and I flew home for the holidays 2 weeks ago. After a day or so my sister broke out into hives all over her body, she also developed headaches and swelling of the face. She thought it might be an allergic reaction to the sulfa drugs she had been taking. Benadryl helped but the condition reoccured for her throughout the week. We flew home Sunday and Monday morning I woke with the exact same symptoms. Hives all over swelling and headaches. I can't find any info on contagious hives. What could this be?
 Debbie Miller, RN - Tue Jan 06, 2009 12:34 am

User avatar Hello,

Hives are often a great mystery. Sometimes they appear for no apparent reason and you can only treat the symptoms. Other times it is a reaction, like your sister's might have been. I would not worry too much but treat them the same (with Benadryl). Sometimes they become severe enough to require cortisone treatment.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here